Galantamine and Side Effects

Q After taking a single capsule containing galantamine for four mornings, I started to feel nauseated and light-headed. I didn’t immediately make the connection to the galantamine; I thought I was coming down with the flu. After three more days, I realized I was not coming down with anything, but that the galantamine was the only new addition to my daily regimen. I stopped taking it and started to feel better.

Upon searching your Web site for information about side effects of galantamine, I could not find any, yet I’ve heard that galantamine can cause exactly the side effects I had experienced. Why don’t you publish information about side effects for all your products?

Karin, Sea Cliff, NY
A The side effects are outlined in last month’s article “Galantamine Succeeds Where Others May Have Failed.” Our label includes the statement, “If sensitivity occurs, reduce the amount used. If sensitivity continues, stop using the supplement. Many individuals do well on only one capsule.” Yet that may not be sufficient, so we are changing it to cover nausea, as well as more explicit sensitivities.

Research shows that this side effect is avoidable if one starts with smaller amounts and proceeds slowly with increments. Last month we introduced a 4-mg size for those who may be sensitive.

Ingredients in this Article

FREE Subscription

  • You're just getting started! We have published thousands of scientific health articles. Stay updated and maintain your health.

    It's free to your e-mail inbox and you can unsubscribe at any time.
    Loading Indicator